Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Morning Sickness is not just for pregnat women!
Oct 6, 2004

Dear Dr. Henry, When I found out that I have AIDS (CD4 count 18 and viral load 250,000) this past April, I had several symptoms that lead me to my doctor: nausea in the morning was one of many. I was started out immediately with Sustiva and Combivir. All other symptoms have disappeared but the nausea. It literally wakes me up out of a sound sleep every morning. My doctor has sent scoped both stomach and intestins, and sent me for an MRI...all without any results that would explain the nausea. Now I've been taken off the Combivir and am getting another mixture, but the nausea continues. It's not exactly the way I envision starting my day each day! Any ideas what could be causing it? Anything my doctor should be looking for? At the moment, my viral load is "undetectable" and my CD4 count has gone up to 78. Thanks for any advice you could give. Best regards, "Green around the gills!"

Response from Dr. Henry

Some patients seem cursed with continued annoying side effects such as nausea which can be vexing to work around. The AZT part of Combivir often contributes to that but apparently not in your case. I know when I took Sustiva with 2 other usually well tolerated meds after a needlestick I felt nauseated for the entire month. Switching off the Sustiva could be considered at some point. For nausea I have some patients who respond well to Reglan, or Marinol, or Compazine or other anti-emetics that I often utilize to help out the symptoms. KH



Previous
First Line Atazanavir
Next
Got my blood to the CDC (twice)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement